Alert archive / Arkansas / Tornado Warnings in 2000
Tornado Warning 22, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 18, 2000, 2:44 PM CST for Monroe County, Arkansas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 18, 2000, 2:44 PM CST (20:44 UTC)
- Expired
- Feb 18, 2000, 3:35 PM CST
- In force
- 51 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Monroe County, AR
The radar
The Little Rock radar (KLZK), 98 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 18, 2:50 PM CST | Hail 0.75 | Clarendon, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 18, 11:00 AM CST | Tornado Watch | SPC | 5 hr |
| Feb 18, 2:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 519 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLIT 182044 TORLIT ARC095-182135- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 244 PM CST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... MONROE COUNTY IN EASTERN ARKANSAS * UNTIL 335 PM CST * AT 243 PM CST... DOPPLER WEATHER RADAR INDICATED A TORNADO 11 MILES SOUTHWEST OF CLARENDON OR 6 MILES WEST OF ROE... MOVING EAST AT 40 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS TORNADO INCLUDE... ROE AROUND 250 PM CST... ABERDEEN AROUND 255 PM CST... CLARENDON AROUND 255 PM CST... DUNCAN AROUND 300 PM CST... HOLLY GROVE AROUND 305 PM CST... A DOPPLER RADAR DETECTED TORNADO MEANS THAT THERE IS STRONG ROTATION WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR SAFETY...*GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS. 46
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 18, 7:25 AM CST, 7 hours 19 minutes earlier.
Area forecast discussion, Feb 18, 7:25 AM CST, 7 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 725 AM CST FRI FEB 18 2000 ...UPDATED SECTION... 13Z OBSERVATIONS INDICATE WARM FRONT HAS MOVED QUICKLY ACROSS THE NORTHERN PART OF THE STATE. THIS HAS RESULTED IN A GOOD DEAL OF TEMPERATURE DIFFERENCE BETWEEN THE NORTHERN RIDGES AND VALLEYS WITH HARRISON AT 66 DEGREES...WHILE FLIPPIN AT 46 AND MOUNTAIN HOME AT 44 DEGREES. I THEREFORE HAVE INCREASED THE MAX TEMPERATURES TODAY ACROSS THE NORTH. AFTER LOOKING AT THE 13Z OBSERVATIONS...I HAVE ALSO DECIDED TO INCREASE THE TEMPERATURES ACROSS THE REMAINDER OF THE REGION. ..PREVIOUS AFD... AN AREA OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. THESE THUNDERSTORMS HAVE MOVED INTO THE WESTERN AND NORTHERN PART OF MY CWFA. SPC HAS DROPPED A WATCH FOR MY ENTIRE CWFA UNTIL 11 AM. UPDATED THE ZONES TO INCLUDE THIS WATCH. LOOKS THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG OR OUT AHEAD OF THE FRONT AND I HAVE INCLUDED A SLIGHT CHANCE POP ACROSS SOUTHEAST FOR THIS EVENING. OTHERWISE...CONDITIONS WILL BE DRY AND COLDER AIR WILL WORK IN. OTHERWISE...NO OTHER CHANGES. LATEST 11.0-3.9 MICRON (LOW CLOUD/FOG) IMAGERY INDICATES FOG AND CLOUDS BREAKING UP ACROSS THE SOUTHERN AND WESTERN PART OF MY CWFA...AS THE WARM FRONT MOVE THROUGH THE STATE. 06Z SURFACE ANALYSIS HAD THE SURFACE LOW LOCATED JUST TO THE NORTH OF KOKC WITH ONE WARM FRONT EXTENDING NORTHEASTWARD TO JUST NORTH KSTL. THIS WARM FRONT SEPARATES THE REALLY COLD AIR (WINTRY TYPE) VS MORE EARLY SPRING-LIKE WEATHER. A SECOND WARM FRONT EXTENDED FROM THE LOW THROUGH CENTRAL AR AND THEN BACK INTO CENTRAL TN. A DRY LINE EXTENDS FROM SOUTH CENTRAL OK AND INTO WEST TX WITH THE COLD FRONT ACROSS THE TX PANHANDLE. IN THE UPPER LEVELS...THE MAIN TROUGH AND SHORT WAVE WERE LOCATED ACROSS EASTERN CO WITH AR IN SOUTHWESTERLY FLOW AND ZONAL FLOW ACROSS MUCH OF THE REST OF THE COUNTRY. A SECOND TROUGH WAS ALSO LOCATED ACROSS THE WEST COAST. THE MODELS ALL INITIALIZED WELL...COMPARING TO THE LATEST WV VAPOR IMAGERY. SOME DIFFERENCES IN THE MODELS WILL DEVELOP IN TIME...BUT THE OVERALL SYNOPTIC PATTERNS ARE SIMILAR. I WILL LEAN CLOSER TOWARD THE AVN...BUT ALL MODELS LOOK GOOD. THE MAIN TROUGH AND SHORT WAVE WILL WEAKEN AND SHEAR OUT...AS IT MOVES TO THE EAST ACROSS SOUTHERN MO AND INTO THE OH VALLEY BY TONIGHT. THE UPPER LEVEL PATTERN WILL THEN BECOME NEARLY ZONAL WITH A WEAK SHORT WAVE MOVE TO OUR NORTH BETWEEN 24 TO 48 HOURS. THIS TROUGH WILL NOT HAVE MUCH MOISTURE TO WORK WITH AND ONLY A FEW HIGH CLOUDS CAN BE EXPECTED. A CUT OFF LOW WILL MOVE ACROSS THE EASTERN PACIFIC AND WILL BE ROUGHLY LOCATED 250 MILES TO THE SOUTHWEST OF THE CA COAST BY 48 HOURS. THIS WILL BE THE SYSTEM THAT WILL MOVE INTO THE AREA IN THE EXTENDED. AT THE SURFACE...THE LOW WAS INITIALIZED OVER THE NORTHERN TX PNAHANDLE AND HAD MOVE INTO CENTRAL OK BY 06Z. THIS LOW WILL MOVE NORTHEASTWARD ACROSS SOUTHERN MO TODAY AND INTO SOUTH CENTRAL OH BY TONIGHT. AN ASSOCIATED COLD FRONT WILL DROP ACROSS THE NORTHWESTERN PART OF THE STATE THIS MORNING. THE AVN HAS THE FRONT REACHING KLIT AROUND 18Z...BUT THIS MAT BE A BIT TOO FAST. IT WILL EXIT THE STATE BY EARLY EVENING. A HIGH PRESSURE WILL BUILD BEHIND THE FRONT FOR SATURDAY WITH A SECOND HIGH REINFORCING HIGH BUILDING IN FOR SUNDAY. A DRY SLOT MOVES INTO NORTHWESTERN AR BY THE AFTERNOON AND THE NORTHWESTERN 2/3RDS BY THIS EVENING. ...EXTENDED... THE CLOSED LOW WILL WEAKEN AS IT MOVES INTO A RIDGE OVER THE ROCKIES IN THE 48 TO 72 HOUR TIME FRAME. AS MENTIONED ABOVE...A REINFORCING HIGH PRESSURE WILL BUILD IN FOR SUNDAY. I DIDN/T GET A CHANCE TO LOOK AT THE MRF...SO I DIDN/T MAKE ANY CHANGES BEYOND THE FIRST DAY OF THE EXTENDED. (49) .LIT...LAKE WIND ADVISORY TODAY ARZ003>007-012>16-23>24.
In the hours before
Local storm report, Feb 18, 11:50 AM CST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1150 AM CST THU FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 A>M LONSDALE AR 1.00 INCH HAIL
02/18/00 GARLAND
25Local storm report, Feb 18, 12:10 PM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 PM CST THU FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1156 AM OWENSVILLE AR TORNADO (SEVERAL CALLS
02/18/00 SALINE FROM PUBLIC NOT CONFIRMED
BY LAW
ENFORCEM^ENT)
25Local storm report, Feb 18, 12:50 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 PM CST FRI FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 PM BENTON AR TORNADO
02/18/00 SALINE DOWNTOWN BENTON..ALCOA
ROAD..E OF CNTRL BUSINESS
DISTRICT
1220 PM BRYANT AR 1 INCH HAIL
02/18/00 SALINE
1220 PM LITTLE ROCK AR .75 INCH HAIL
02/18/00 PULASKI
1222 PM BENTON AR TORNADO
02/18/00 SALINE DAMAGE MILITARY AND I-30
"TIRE TOWN" TREES DOWN CAR
DEALER
1222 PM BENTON AR TORNADO
02/18/00 SALINE COUNTY COORDINATOR
CONFIRMS DAMAGE NEAR I-30
AND MILITARY RD SOME
INJURIES
1225 PM LITTLE ROCK AR FUNNEL CLOUD BASELINE AND
02/18/00 PULASKI GEYER SPRINGS
1227 PM LITTLE ROCK AR 1.75 INCH HAIL
02/18/00 PULASKI I-30 AND GEYER SPRINGS
1230 PM ALEXANDER AR FUNNEL CLOUD AT CHILDREN`S
02/18/00 SALINE COLONY
25Local storm report, Feb 18, 1:30 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CST FRI FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM NORMAN AR .75 INCH HAIL
02/18/00 MONTGOMERY
1130 AM HOT SPGS AR .75 INCH HAIL
02/18/00 GARLAND HWY 270 AND HWY 227...ALSO
SEES A WALL CLOUD.
1210 PM HOT SPGS AR .75 INCH HAIL
02/18/00 GARLAND HWY 293
1230 PM LITTLE ROCK AR 1 INCH HAIL
02/18/00 PULASKI ALSO REPORTED WALL CLOUD
1250 PM SCOTT AR TORNADO
02/18/00 PULASKI PULASKI/LONOKE COUNTY LINE
0105 PM OLYPHANT AR .75 INCH HAIL
02/18/00 JACKSON 3 NORTHEAST OF OLYPHANT
25Local storm report, Feb 18, 1:50 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
150 PM CST FRI FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1050 AM NORMAN AR .75 INCH HAIL
02/18/00 MONTGOMERY
1130 AM HOT SPGS AR .75 INCH HAIL
02/18/00 GARLAND HWY 270 AND HWY 227...ALSO
SEES A WALL CLOUD.
1210 PM HOT SPGS AR .75 INCH HAIL
02/18/00 GARLAND HWY 293
1230 PM LITTLE ROCK AR 1 INCH HAIL
02/18/00 PULASKI ALSO REPORTED WALL CLOUD
1250 PM SCOTT AR TORNADO
02/18/00 PULASKI PULASKI/LONOKE COUNTY LINE
0105 PM OLYPHANT AR .75 INCH HAIL
02/18/00 JACKSON 3 NORTHEAST OF OLYPHANT
25Local storm report, Feb 18, 2:12 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CST FRI FEB 18 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1240 PM BENTON AR TORNADO
02/18/00 SALINE INJURIES AT RAZORBACK CAR
WASH ON LANDERS DRIVE
0145 PM WRIGHTSVILLE AR TORNADO
02/18/00 PULASKI TREES DOWN AT 13000 HWY
365S
0155 PM BRINKLEY AR TORNADO
02/18/00 MONROE HIGHWAY SIGNS DOWN HWYS
17...70 AND 302 FROM STATE
POLICE.
25The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 7:03 AM CST | Severe Thunderstorm Warning | LZK | Yell | 37 min |
| Feb 18, 7:17 AM CST | Severe Thunderstorm Warning | LZK | Marion | 33 min |
| Feb 18, 10:29 AM CST | Severe Thunderstorm Warning | LZK | Montgomery | 46 min |
| Feb 18, 10:34 AM CST | Severe Thunderstorm Warning | LZK | Yell | 36 min |
| Feb 18, 10:48 AM CST | Severe Thunderstorm Warning | LZK | Conway, Pope | 47 min |
| Feb 18, 10:57 AM CST | Severe Thunderstorm Warning | LZK | Garland | 48 min |
| Feb 18, 11:19 AM CST | Tornado Warning | LZK | Garland | 36 min |
| Feb 18, 11:40 AM CST | Tornado Warning | LZK | Saline | 50 min |
| Feb 18, 12:11 PM CST | Tornado Warning | LZK | Pulaski | 49 min |
| Feb 18, 12:30 PM CST | Severe Thunderstorm Warning | LZK | Clark | 50 min |
| Feb 18, 12:37 PM CST | Tornado Warning | LZK | Lonoke | 48 min |
| Feb 18, 12:50 PM CST | Severe Thunderstorm Warning | LZK | White | 50 min |
| Feb 18, 12:57 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 48 min |
| Feb 18, 1:08 PM CST | Tornado Warning | LZK | Prairie | 47 min |
| Feb 18, 1:33 PM CST | Tornado Warning | LZK | Monroe | 47 min |
| Feb 18, 1:35 PM CST | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 35 min |
| Feb 18, 1:39 PM CST | Severe Thunderstorm Warning | LZK | Ouachita | 51 min |
| Feb 18, 1:53 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 47 min |
| Feb 18, 1:56 PM CST | Severe Thunderstorm Warning | LZK | Cleveland | 49 min |
| Feb 18, 2:15 PM CST | Tornado Warning | LZK | Lonoke | 35 min |
| Feb 18, 2:23 PM CST | Tornado Warning | LZK | Prairie | 47 min |
| Feb 18, 2:27 PM CST | Severe Thunderstorm Warning | LZK | Lincoln | 48 min |
| Feb 18, 3:02 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 48 min |
| Feb 18, 3:15 PM CST | Severe Thunderstorm Warning | LZK | Desha | 50 min |
| Feb 18, 3:46 PM CST | Severe Thunderstorm Warning | LZK | Bradley | 34 min |
Nearby
Tornado Warnings in Arkansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.